Solving Fractional Partial Differential Equations Using Differential Transform Method Combined with Fractional Linear Multi-step Methods

Document Type : Original Paper


Department of Mathematics, Faculty of Mathematics, Statistics and Computer Science, University of Tabriz„ Tabriz, Iran


In this paper, an iterative method for obtaining the numerical solutions of fractional partial

differential equations (FPDEs) is introduced. This method is based on the combination of the differential

transformation method (DTM) with fractional linear multistep methods (FLMM). The proposed method

has a very low computational cost, with the help of which partial fractional differential equations are

converted into a system of ordinary differential equations. Then the resulting equations are solved with high

accuracy by applying fractional linear multi-step methods such as fractional Euler The series of solutions

obtained in the differential transformation method has a slow convergence speed in large regions. In this

study, by combining the mentioned method with linear multi-step methods, this shortcoming is solved.

Numerical results show that the obtained solutions. They are in good agreement with the exact solution of

the fractional differential equation. The obtained results confirm the proven stability and accuracy of the



Main Subjects

[1] A. Soltani Joujehi, M.H. Derakhshan and H.R. Marasi, An efficient hybrid numerical method for multi-term time fractional partial differential equations in fluid mechanics with convergence and error analysis, Communications in Nonlinear Science and Numerical Simulation, 106620, (2022).
[2] H.R. Marasi and M.H. Derakhshan, Haar wavelet collocation method for variable order fractional integro-differential equations with stability analysis, Computational and Applied Mathematics, 41(3) (2022) 1–19.
[3] H.R. Marasi, N. Sharifi and H. Piri, Modified differential transform method for singular Lane-Emden equations in integer and fractional order, TWMS J. App. Eng. Math., 5(1) (2015) 124–131.
[4] R.P. Agarwal, D.O. Regan and V. Lakshmikanthamr, Quadratic forms and nonlinear nonresonant singular second order boundary value problems of limit circle type, Zeitschrift fur Analysis und ihre Anwendungen, 20(3) (2001) 727–737.
[5] R.P. Agarwal and D.O. Regan, Existence theory for single and multiple solutions to singular positone boundary value problems, J. Diff. Equ., 175(2) (2001) 393–414.
[6] R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific: Hackensack, NJ, USA, (2001).
[7] F. Mainardi, Fractional relaxation-oscillation and fractional diffusion-wave phenomena, Chaos Solitons Fractals, 7(9) (1996) 1461–1477.
[8] R. Almeida, N.R.O. Bastos and M.T.T. Monteiro, Modeling some real phenomena by fractional differential Equations, Mathematical Methods in the Applied Sciences, 39(16) (2016) 4846–4855.
[9] J.S. Duan and M.Y. Xu, The problem for fractional diffusion-wave equations on finite interval and Laplace transform, AppL Meth. J. Chinese Univ. Ser., 19(2) (2004) 165–171, (in Chinese with English abstract).
[10] A.A. Kilbas, H.M. Srivastava and J.J. Trujillo, Theory and applications of fractional differential equations, Elsevier, Amsterdam, 204 (2006).
[11] S.M. Goh, M.S.M. Noorani and I. Hashim, On solving the chaotic Chen system: a new time marching design for the variational iteration method using Adomian’s polynomial, Numer. Algorithms, 54(2) (2010) 245–260.
[12] J.H. He, Homotopy perturbation technique, Comput. Methods Appl. Mech. Engrg., 178(3–4) (1999) 257–262.
[13] G.K. Zhou, Differential transformation and its applications for electrical circuits, in Chinese, Huarjung University Press: Wuuhahn, China, (1986).
[14] A. Arikoglu and I. Ozkol, Solution of fractional differential equations by using differential transform method, Chaos Soliton. Fract., 34(5) (2007)1473–1481.
[15] Z. Odibet, S. Momani and V. Erturk, Generalized differential transform method: application todifferential equations of fractional order, Appl. Math. Comput., 197(2) (2008) 467–477.
[16] Z.M. Odibat and N.T. Shawagfeh, Generalized Taylor’s formula, Appl. Math. Comput., 186(1) (2007) 286–293.
[17] Y. Keskin and G. Oturanc, Reduced differential transform method for partial differential equations, Int. J. Nonlinear Sci. Numer., 10(6) (2009) 741–749.
[18] Y. Keskin and G. Oturanc, The reduced differential transform method: a new approach to fractional partial differential equations, Nonlinear Sci. Lett., 1(2) (2010) 207–217.
[19] G.E. Puklov, Differential transforms of functions and equations, in Russian, Naukova Dumka, Kiev, (1980).
[20] J.K. Zhou, Differential Transfomation and its Application for Electrical Circuits, Huazhong University Press: Wuhan, China, (1986) (in Chinese).
[21] I. Podlubny, Fractional Differential Equations, Mathematics in science and engineering, Academic Press, 198 (1999) 41–119.
[22] F.H. Zeng, J.X. Cao and C.P. Li, Gronwall inequalities, in: C.P. Li, Y.J. Wu, R.S. Ye (Eds.), Recent Advances in Applied Nonlinear Dynamics with Numerical Analysis, World Scientific, Singapore, (2013) 1–22.
[23] C.P. Li and F.H. Zeng, Numerical Methods for Fractional Calculus, CHAPMAN and HALL/CRC Press: Boca Raton, USA, (2015).
[24] P. Lyu and S. Vong, A fast linearized numerical method for nonlinear time-fractional diffusion equations, Numerical Algorithms, 87(1) (2021) 381–408.